About

Member has chosen to not make this information public.

Groups

Member not yet following any Groups.

Pages

Member not yet following any Pages.

Posts (5)

Dec 11, 2014 · Want to taper off Pristiq, makes my heart race in Depression & Anxiety

I ended up quitting cold turkey. I just gritted my teeth and got through
it. It was scary, at the time, not knowing how long the withdrawal
symptoms would occur. To anyone reading this wether you decide to quit
cold turkey or taper off, rest assured the side affects will subside. I
can\’t recall how long but I would say they will gradually decrease and in
about 2 weeks time will be completely gone. I was shocked that my Dr. had
no idea what I was talking about when I told her about the withdrawal
symptoms I was having. I will also never take an antidepressant again if I
can help it. I originally went on them for hormonal mood swings,but I
don\’t feel that antidepressants are the answer. In my opinion there must
be a better way to deal with PMS!!! Diet and exercise help. 2 things I
struggle with being consistent in, but it is really vital!! Best of luck
to you and just know that you will feel back to normal soon!!!

Jul 15, 2013 · Want to taper off Pristiq, makes my heart race in Depression & Anxiety

You sound like you are handling the withdrawal way better than I am. My Dr has me tapering off. Tried cold turkey and I thought I was losing my mind. So now I am taking 50 (down from 100) for 2 weeks, then 50 every other day for 1 month, then 50 every 3 days for one month. Praying this cuts down on the w/d side effects.

As a psychiatric nurse, can you tell me what you think the zapping is all about? It freaked me out.

I have decided to try a more natural approach to treating my depression which is has never been totally debilitating. I am fairly confident that I can treat it by eating well, exercising regularly and losing weight.

Also, can you tell me some more about neurotherapy and how to get access to it?

Thanks so much, EJean!!!!

Jul 11, 2013 · Want to taper off Pristiq, makes my heart race in Depression & Anxiety

The best way I can describe a brain zap is kind of like an electrical surge in your head. I guess you could describe it as dizziness. It is triggered by sudden eye movement and head turning, then followed by crying jag. Sounds like you are experiencing something similar. I have some vacation time saved up. Might be a good time to use it. Glad you have people around you.

Jul 11, 2013 · Want to taper off Pristiq, makes my heart race in Depression & Anxiety

It so great to know others are going through this as well. Did you experience the “brain zaps” along with the dizziness or light headedness? That’s what truly scared me. How is your mental state? Do you feel your side effects have improved after 4 days? I know that’s a lot of questions. Sorry!

Have you heard of 5 HTP? Once I am off Pristiq and Wellbutrin, I think I will give it a try. Along with diet and exercise. I am starting to think a lot of my depression comes from not being happy with myself physically, as well as being overweight. When I am on anti-depressants I care less about eating a ton of calories, not to mention I am just hungrier. Does that make sense???

Jul 11, 2013 · Want to taper off Pristiq, makes my heart race in Depression & Anxiety

I am having a similar experience though no throat swelling. I was also told that it would have no weight gaining side affects, but I have been having a seriously hard time losing weight. It takes rigorous exercise and serious calorie restriction to have any weight loss success. As soon as I stop, the weight is back ten fold.

I had to quit this drug because my insurance no longer covered it. My Dr said it was ok to quit cold turkey while taking 300mg of Wellbutrin. She said I might feel a little off for a couple days. How wrong she was. I got to work Monday morning after quitting Pristiq that prior Saturday and promptly had a total emotional breakdown. I pulled it together and made it through the work day. My ears were ringing and I felt these crazy “brain zaps” along with crying jags that I did my best to conceal. Worst day of my life!!!!

I called my Dr. and they said they could give me 50mg Pristiq samples to to taper off this way: 50mg daily for 2 two weeks, then 50mg every other day for 4 weeks, all the while continuing 300mg of Wellbutrin daily. I hope to God this works because I can’t afford to be out of commission for any amount of time. I have to function!!! Not just for my responsibility to my job, but as a mom too!

Once I am off Pristiq I will NEVER go it again. It’s a shame because it worked well for my depression. I am also considering handling my depression more naturally. This event has really shaken me. I went off Zoloft with very little side affects. Now I see how powerful these drugs can be and I will always do more research before doing this again.

Please let me know how it is going for you!! Hang in there!